Alert archive / New Mexico / Heat Advisories in 2021
Heat Advisory 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this heat advisory at Jun 18, 2021, 2:30 PM MDT for McKinley County, San Juan County, New Mexico. It took effect at Jun 19, 2021, 1:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 2:30 PM MDT (20:30 UTC)
- In effect from
- Jun 19, 2021, 1:00 PM MDT
- Expired
- Jun 19, 2021, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties McKinley County, NM, San Juan County, NM
The radar
The Albuquerque radar (KABX), 166 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3601 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
750 WWUS75 KABQ 182030 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 230 PM MDT Fri Jun 18 2021 NMZ201-191045- /O.NEW.KABQ.HT.Y.0008.210619T1900Z-210620T0200Z/ /O.CON.KABQ.HT.Y.0007.000000T0000Z-210619T0000Z/ Northwest Plateau- 230 PM MDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... * WHAT...Temperatures up to 101 expected. * WHERE...Northwest Plateau. * WHEN...For Sunday's Heat Advisory, from 1 PM to 8 PM MDT. For today's Heat Advisory, until 6 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 11
4 follow-up statements
362 WWUS75 KABQ 182343 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 543 PM MDT Fri Jun 18 2021 NMZ201-191100- /O.EXP.KABQ.HT.Y.0007.000000T0000Z-210619T0000Z/ /O.CON.KABQ.HT.Y.0008.210619T1900Z-210620T0200Z/ Northwest Plateau- 543 PM MDT Fri Jun 18 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY... ...HEAT ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... * WHAT...High temperatures in the upper 90s to near 100 expected Saturday. * WHERE...Northwest Plateau. * WHEN...From 1 PM to 8 PM MDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$
153 WWUS75 KABQ 190856 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 256 AM MDT Sat Jun 19 2021 NMZ201-191800- /O.NEW.KABQ.HT.Y.0009.210620T1900Z-210621T0200Z/ /O.CON.KABQ.HT.Y.0008.210619T1900Z-210620T0200Z/ Northwest Plateau- 256 AM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... * WHAT...Temperatures near 100 degrees are expected today and again on Sunday. * WHERE...Northwest Plateau. * WHEN...For the first Heat Advisory, from 1 PM this afternoon to 8 PM MDT this evening. For the second Heat Advisory, from 1 PM to 8 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NMZ219-191800- /O.NEW.KABQ.HT.Y.0009.210620T1900Z-210621T0200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 256 AM MDT Sat Jun 19 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... * WHAT...Temperatures near 100 degrees are expected on Sunday. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 1 PM to 8 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Shoemake
066 WWUS75 KABQ 191808 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1208 PM MDT Sat Jun 19 2021 NMZ201-200215- /O.CON.KABQ.HT.Y.0008.210619T1900Z-210620T0200Z/ /O.CON.KABQ.HT.Y.0009.210620T1900Z-210621T0200Z/ Northwest Plateau- 1208 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... * WHAT...For the first Heat Advisory, temperatures up to 99 expected. For the second Heat Advisory, temperatures up to 98 expected. * WHERE...Northwest Plateau. * WHEN...For the first Heat Advisory, until 8 PM MDT this evening. For the second Heat Advisory, from 1 PM to 8 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. Monitor the latest forecasts and warnings for updates. && $$ NMZ219-200215- /O.CON.KABQ.HT.Y.0009.210620T1900Z-210621T0200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 1208 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... * WHAT...Temperatures up to 102 expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 1 PM to 8 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ 12
734 WWUS75 KABQ 200140 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 740 PM MDT Sat Jun 19 2021 NMZ201-201100- /O.EXP.KABQ.HT.Y.0008.000000T0000Z-210620T0200Z/ /O.CON.KABQ.HT.Y.0009.210620T1900Z-210621T0200Z/ Northwest Plateau- 740 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...High temperatures ranging from the mid 90s to near 102 degrees. * WHERE...Northwest Plateau. * WHEN...From 1 PM to 8 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ NMZ219-201100- /O.CON.KABQ.HT.Y.0009.210620T1900Z-210621T0200Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 740 PM MDT Sat Jun 19 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT SUNDAY... * WHAT...High temperatures ranging from the upper 90s to near 103 degrees. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 1 PM to 8 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this heat advisory went out at Jun 18, 11:34 AM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 18, 11:34 AM MDT, 2 hours 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1134 AM MDT Fri Jun 18 2021 .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist through the TAF period. A limited round of convection this afternoon/evening may impact KSAF, KGUP and KFMN with strong/erratic wind gusts. 11 && .PREV DISCUSSION...309 AM MDT Fri Jun 18 2021... .SYNOPSIS... The upper high remains centered over the Four Corners. The high will drift into AZ today and will sit there through the weekend. The high will then return to NM and strengthen early next week. At the surface, weak disturbances in the northwest flow will impact the east. One such weak upper trough will pass well to our north Saturday night while a back door cold front will press into eastern NM later Sunday. The front will push through the central mountain passes and canyons into the RGV Sunday night. Highs will be hot today through Sunday, then trend down, especially in the east. Showers and storms will favor the north and west again today through Saturday, then shift to include the east as well early next week. CHJ && .DISCUSSION... SHORT TERM...(SATURDAY TO SUNDAY)... The center of the 593dm H5 upper high is still centered over the Four Corners region this morning with convective debris clouds steadily clearing out. Modest low level moisture is still evident beneath the high, with surface Td's in the 30s across western and central NM. This set-up will favor another round of afternoon high- based thunderstorm activity originating over the western and northern mountains, similar to Thursday. Model soundings are showing storm bases to be 12k-13k ft or just below 500mb. This coupled with very high T-Td depressions of 50-60F during the late afternoon and very high DCAPE values will allow for strong downburst outflow gusts emanating from any nearby storm. Thankfully, coverage will be isolated-scattered at best. Saturday will see the upper high trend weaker as it drifts over central or southern AZ. A shortwave trough embedded within northwesterly flow aloft will cut across the Rocky Mountains, generated what promises to be vigorous convection along the Front Range Saturday afternoon. Storms developing over the Sangre de Cristo's look to steer out over the northeastern plains late in the day. A marginal risk of a storm or two becoming severe is progged Saturday afternoon over eastern CO skirting the NM/CO border, thanks to northwesterly flow aloft providing ample shear, but instability may be the limiting factor south of NM/CO line. Meanwhile, more high- based dry thunderstorms will impact western NM along the continental divide. Smoke from fires in AZ and the Johnson Fire will continue to impact parts of Catron and Socorro Counties Friday night into Saturday morning. 24 LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)... The upper level high pressure system will begin to build back toward NM Sunday, and will probably be the hottest day of the forecast period. Showers and thunderstorms will be noticeably less, with only isolated activity around the Sangre de Cristo's. A back door cold front will arrive late Sunday in the northeast, and will dive south and west Sunday night, into the RGV. Monday will be a little cooler in the west, but much cooler in the east. Showers and storms will be confined to the northeast Monday. The rest of the week will see temperatures steadily climb back to above normal. Precipitation will be nominal Tuesday, then increase in coverage the rest of the week as the the upper high begins to shift east. This certainly sounds like the potential start of the monsoon. The GFS would agree with that, but the ECMWF keeps a strong high pressure center over NM through the week. CHJ && .FIRE WEATHER... Persistent high pressure will continue hot, dry, and unstable conditions favoring the northwestern half of the forecast area today. Near-record to record heat will be coupled with another round of dry afternoon thunderstorms originating over the western and northern mountains. Strong and erratic outflow gusts will accompany any nearby storm, with the northwestern quarter of the state being favored to be hit the hardest from storms drifting down off the CO San Juans. High Haines and fair vent rates will prevent better ventilation of smoke over the western half of the state. Afternoon convection will be the best hope of clearing out localized smoke concerns this afternoon and evening. The upper high trends weaker and drifts over AZ Saturday with a healthy batch of afternoon thunderstorms favoring the northern mountains and out over the adjacent northeastern plains. Sunday looks to be the hottest and driest day of the forecast period as dry northwest flow enters the area. Cooler weather finally arrives into the eastern plains Monday behind a backdoor cold front, dropping highs back to near or below normal. It will remain hot through western NM. Thereafter, the backdoor front will progress westward, attempting to replenish moisture into central NM and the Rio Grande Valley as the upper high is favored to build back over NM. This pattern would favor more active afternoon thunderstorm batches, but forecast confidence is low at this time. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 6 PM MDT this evening for the following zones... NMZ201. &&
Hazardous weather outlook, Jun 18, 3:37 AM MDT, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 337 AM MDT Fri Jun 18 2021 NMZ201>241-191100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 337 AM MDT Fri Jun 18 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Near record to record high temperatures are expected over central and western New Mexico today. A Heat Advisory is in effect from noon until 8 PM MDT for areas around Farmington where temperatures are expected to be near 100 degrees for the 6th day in a row. Isolated afternoon and evening showers and thunderstorms along and west of the Central Mountain Chain will likely produce strong and erratic wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Near record to record high temperatures will persist through the weekend, and especially on Sunday. Isolated to scattered afternoon and evening showers and thunderstorms today and Saturday will likely produce gusty and erratic winds. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 7:43 PM MDT | Special Weather Statement | ABQ | Sandoval | 32 min |
| Jun 18, 3:36 AM MDT | Heat Advisory | ABQ | McKinley, San Juan | 14 hr |
Nearby
Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.